MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using a neuron 6f 070 delivery catheter (neuron 070), a neuron max 6f 088 long sheath (neuron max), a non-penumbra microcatheter and a balloon device.During the procedure, the neuron max was advanced to the cervical internal carotid artery (ica) and the neuron 070 was advanced to the cavernous segment.While introducing a non-penumbra microcatheter and a balloon device into the neuron 070, resistance was encountered and the proctor physician noticed that the neuron 070 was fractured at the proximal end outside of the patient.Therefore, the neuron 070 was removed.The procedure was completed using a new neuron 070, the same neuron max, the same microcatheter, and the same balloon device.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following sections were updated on this follow-up #01 mfr report: 3005168196-2023-00415.Section b.Box 5.Describe event or problem; section h.Box 6.Device code 2.Evaluation of the returned neuron 070 could not confirm that the catheter was fractured on the proximal end.Evaluation revealed that the neuron 070 was kinked underneath the strain relief.This is likely the reported damage.If the neuron 070 is advanced against resistance, damage such as a kink may occur.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed additional kinks and ovalization along the length of the catheter shaft.This damage was incidental to the reported complaint and likely occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using a neuron 6f 070 delivery catheter (neuron 070), a neuron max 6f 088 long sheath (neuron max), a non-penumbra microcatheter and a balloon device.During the procedure, the neuron max was advanced to the cervical internal carotid artery (ica) and the neuron 070 was advanced to the cavernous segment.While introducing a non-penumbra microcatheter and a balloon device into the neuron 070, resistance was encountered and the proctor physician noticed that the neuron 070 was kinked at the proximal end outside of the patient.Therefore, the neuron 070 was removed.The procedure was completed using a new neuron 070, the same neuron max, the same microcatheter, and the same balloon device.There was no report of an adverse effect to the patient.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17671956
Report Number3005168196-2023-00415
Device Sequence Number20341608
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public814548010052
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Catalogue NumberPND6F0701058M
Device Lot NumberF00004474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Date Report Sent to FDA01/01/2005